It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-15-2004, 10:35 PM   #1
Veteran
(male)
 
Join Date: Oct 2004
Location: US
Posts: 450
Benit HB User
Post-amphetamine problems; idea?

Here's a slight followup to my earlier post.

I went to see my shrink today. I've been having this problem with head pressure ever since I came out of amphetamine addiction. Amphetamines are known to tighten up muscles, and this gets worse if you're also stationary/sedentary for long periods of time while in a regimen of abuse (even if you're not using any substance that tightens muscles, being sedentary too much stiffens up the body as well.) And at the time I was *very* sedentary, and because of depression, I still am to some extent, but not as much.

My original thoughts about this pressure I get in the neck and the head, which gets aggravated by diet and especially use of any drugs, never included this theory that tightened/underused muscles could be the culprit for these annoying sensations. I always thought, scary as it is, that I damaged either the blood vessels in the brain or the CNS system from amphetamine use and other drugs I used less frequently.

Could it be possible that stiffened muscles could cause longterm spasms/feelings of pressure in the affected area? This has been going on for at least three months with me, and the pressure is either staying the same, or getting slightly worse.

How could I find out if tightened muscles is the cause? Would trying a muscle relaxant medication like Flexeril be a good idea, just to see if the pressure is reduced?

I really do need some responses here. After ruling out several other possibilities, my shrink is suggesting this theory that these symptoms are caused by muscle tightness/spasms as opposed to brain or cerebrovascular damage.

Anyone tried Flexeril? Any other ideas about this?

 
Sponsors Lightbulb
   
Old 10-16-2004, 02:11 AM   #2
Junior Member
 
Join Date: Sep 2004
Posts: 20
uptown22 HB User
Re: Post-amphetamine problems; idea?

Flexeril is a weak muscle relaxant. It is very similar in structure and action to the tricyclics (Elavil). Soma or Skelaxin is better.

 
Old 10-17-2004, 10:09 PM   #3
Veteran
(male)
 
Join Date: Oct 2004
Location: US
Posts: 450
Benit HB User
Re: Post-amphetamine problems; idea?

I might add that in addition to the head pressure (which is of course the main symptom, the most noticeable in my "mystery condition), I also have a lot of digestive oddities going on.

Although this is not the board to describe digestive-type problems, I am hoping maybe the other side of the symptoms I'm getting can help someone make a connection and come up with a better hypothesis about what I'm experiencing. If we rule out a blood clot, blood vessel damage, cardiovascular problems, or just plain muscle stiffness/spasms, there's nothing left to suggest (as I'm a healthy 23 year old male) wrong with me unless one of you can form a theory stemming from the "other side" of my symptoms.

I have *very* inconsistent bowel movements, extreme constipation (it was never this way before this condition began), inconsistent frequency of urination, occasional stomach pain.

The reason I am perhaps suggesting the problem is digestive in origin is because *all* symptoms are either changed or aggravated anytime I eat or drink anything, most especially with the use of stomach aggravating drugs, such as caffeine. Anytime I have a large meal, the pressure in my head gets worse; likewise with large amounts of caffeine. Amphetamines--especially the way I used them--are *very* irritating to the stomach, as well.

So if I got an ulcer, or a perforation in the stomach, could a whole set of strange physiological symptoms result? I read that if an ulcer goes untreated for a long enough time, anemia can result. I HAVE noticed, that when this condition is at its very worse, my skin gets very pale and "dirty" looking and I have NO appetite whatsoever, and I am *extremely* disoriented and nauseous. This is usually brought on by heavy use of drugs such as alcohol or amphetamines, but since I no longer use either, I have not had an episode like that since, where I'm unable to do anything for a whole day. But, I still am mildly disoriented at times every day, especially in conjuction with the degree of pressure in my head.

So, the question is, COULD a digestive problem caused by extreme stomach irritation possibly result in symptoms that occur all over the body, as opposed to just in the stomach area? I know very little about anemia, but I know it can be caused by ulcers.. could anemia possibly cause feelings of pressure in the head?

I am aware that not many of you really know much about all this, but I am trying every day to think of a better self-diagnosis for my problems, because I cannot afford to get tested for everything in the book--I have no health insurance BECAUSE I can't get fulltime employment with this condition, due to the unpredictability of the symptoms on a day-to-day basis.

My goal is to come up with a probable root cause for what I'm experiencing, so that whoever sees me has a better idea of the probable cure for the problem(s).

Please reply here with some insight, I am desperate for all the comments I can get. Please, anyone who reads this.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
post nasal drip causing gagging and choking... HELP! scooter101 Colds & Flu 78 10-18-2006 09:08 PM
Made up names - still unable to post under registered username! madeupname Registration/Membership/Site Problems 1 08-14-2006 11:36 AM
Lisfranc Injury- Four Months Post Surgery JudoBill Foot & Ankle Problems 3 10-19-2005 11:28 PM
1 week post-op/ Viewpoint on Board Megan Eliza Foot & Ankle Problems 12 04-15-2005 07:25 AM
Post Partum puzzled1 Parenting Issues 8 01-06-2005 01:42 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:03 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!